I take bloodpressure meds. and iron pills because im anemic but this week my bloodpressure pills have been icreased now i have a metallic taste in my mouth and no amount of brushing will take it away. I had a gastric bypass 10yrs. ago but now i have a constant burning in my stomach and it hutrs to eat anything so now i also take nexxum. the did a blood test and found a bacterial infection in my stomach so now i also take antiboitics 2 different kinds at the same time.What should i do?
Welcome to the forum!
In your case metallic taste can be due to GERD or medicines (both BP medicines and antibiotics). Common medicines that have metallic taste as side effect are antithyroid drugs, captopril, griseofulvin, lithium, penicillamine, procarbazine, rifampin, vinblastine, and vincristine.
It can also be due to dental caries, sinusitis causing post nasal drip, salivary glands infection, pharyngitis or strep infection, vitamins and antidepressants, poor oral hygiene, copper or lead toxicity and Sjogren’s syndrome. See if any of these causes are present also.
OK here are a few tips for you. Try them. They should help. Have citrus juices, lemonade and foods marinated in vinegar. They help in washing away the metallic taste by producing more saliva. Brush your teeth and your tongue with a tongue cleaner at least twice in a day and surely at bedtime. It will help in lessening the metallic taste. Vit C tablets, over the counter oral mouthwashes will help fight the taste.
If it is due to antibiotics, it will go when you stop the medicines. If it is due to BP medicines you will need to change the prescription. It could also be due to GERD not under control. If symptoms persist still, talk to your doctor.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.